Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

193 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Which medication is best for my sugar level?

Answered by
Dr.
Dr. Madhuri Patil

Diabetologist

Practicing since :1999

Answered : 362 Questions

default
Posted on Tue, 29 Jan 2013 in Diabetes
Question: My sugar level is 135 (F) and 200 (PP) after taking 500 mg of Gluconorm SR, one in the morning and one in the night. This is the reading for the past 4 months (before that sugar level was controlled). Now, one doctor recommends Gluconorm G1 in the morning and Gluconorm 500 mg SR in the night. Another doctor recommends Jalra M50/850 mg in the morning and Glycomet 500 mg in the night. Another combination suggested was Glycoment 850 mg both morning and night. Which combination is better for me?
doctor
Answered by Dr. Madhuri Patil 23 minutes later
Hi there.

If you are a overweight patient then the last combination is better for you i.e. Tab Glycomet 850 mg after breakfast and after dinner. In fact the dose can be made 1000 mg both the times for the best control. You can remain flexible with your diet when you are on this regime.
If you are not overweight at all then the combinations of Glycomet G1 and plain Gluconorm in the evening should work better.
But this combination needs careful following of your diet schedule to avoid hypoglycemia (abnormally low sugar in the blood).
If you are affording then you can also go for Jalra- M option. Jalra (gliptin family) is relatively a new and relatively expensive drug for diabetes in the market and if you are having type 2 diabetes for less than 5 years then there is chance of it working fine for you. No risk of putting on weight and very less chances of hypoglycemia also.
I hope you got your answer. Please get back for any related query.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Madhuri Patil 1 hour later
My weight is 66 kg and height is 160 cm. I think I am not overweight. Can I go for option 1 then?
doctor
Answered by Dr. Madhuri Patil 55 minutes later
You can still go for option of using tab Metformin (T glycomet ) 1000 mg both the times a day as it'll give you a lot of flexibility about diet and exercise timings and you are certainly overweight as per Indian criteria (BMI more than 23 kg/m2, Your is 25.2)
Going for option 1 where Glimepiride is added (Gluconorm G1) to your morning dose of metformin will make you put on more weight. Also be careful to understand symptoms of low sugar like feeling very hungry, very tired without known reason, feeling sleepy or confused, sweating body, shaking of the body etc. In that case get back to me and I shall guide you for your oral medications further.

Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Madhuri Patil 20 hours later
Thanks, Doctor. When I had mentioned option-1, I was meaning option-1 in your answer and not the option-1 in my query. I am clear now and will follow glycomet 850 or 1000 mg both times.

Thanks!

XXXXXXX
doctor
Answered by Dr. Madhuri Patil 2 hours later
You are welcome. wish you all the best.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,  

Recent questions on  Glimepiride

doctor1 MD

I am 50 years old,5feet one inchin. I am experimenting a continuos pain in my left side of my abdomen, my sophagus is swelling, it's hard for me to swalloo, my ears hurt,my tongue it's irritaded; as well i have a very bad burning feeling when I eat. The doctors gave me nexium,ranitidine 150 mg, and karafate, but I still have problems. Also ,I'm using methyprenisolone 4mg twist a day and glimepiride 1 mg a day, because I suffer from liken planous (I had take this medication for about 7 months) and it race my sugar levels. an abdominal sonogram showed mild hepatomegaly with fatty infiltration and status post cholecystectomy as well as bilateral non-obtructive nephrolithiasis. my pelvic sonogram showed myomatous uterus.

The pain I feel, It's since the end of april. What do you think about my case?

sincerely , Zory

doctor1 MD

I have a slight sensation on the right side of my throat when I swallow and have a very slight stiff neck . I suffer from time to time with GERD for which I receive Omeparazole.

doctor1 MD

I am a diabetic since 15 years. I ave gone through angioplasty 4 yrs. back. Now I am taking metformin 500 in moning and glimisave m1 in evening. My blood sugar now comes to fasting 128 and pp 212.What should i do?

doctor1 MD

hi doctor , my mother 65 years of age suffering from diabetes . her latest report is enclosed. she is taking amaryl1mg and glycomate 250 mg twice daily. though she at times skips also and take small portion of sweets also once or twice in a week....

doctor1 MD

Hello doctor, My age is 55 years, weight is 59 kg, and height is 5.6" ,a nd am diabetic for the past 19 years and have high TG too and am taking metformin, amaryl and lipitor. I had blood in my urine for 3 consecutive months, which was releived by antibiotics

The cause of hematuria is not certain thru CT scan?which test will be more reliable to do first : cystoscopy or IVP

doctor1 MD

hello. my 86 year old mom is taking metformin 500mg 2 tablets daily, glimepiride 2 mg 2 tablets twice daily and glipizide 5 mg 1 tablet daily for diabetes. She is also on benicar 20 mg 1 tablet a day for blood pressure and hydrochlorathiazide 25 mg 1 tablet daily . She has been complaining for a while now of nausea and here lately diarrhea. Could all this medicine be attributing to this?

doctor1 MD

I am a patient with High blood pressure and on the border line of diabetes. For some Months I have been experiencing abdominal bloating. I am Lactose tolerant and use Lactaid milk I have been using gluten free products trying to find out whether this is causing my bloating. I take the following medications. Glimepiride 2mg, metoprolol 50 mg (twicw a day, Amlodipine 10 mg, Lisinopril 10mg, and Tamsulosin HCL 0.4 mg as well as Triple Omega 3-6-9 and CO Q10 with Cinnamon. Could any of these medications cause my bloating. The pressure I am experiencing from the bloating sometimes become unbearable. I also take Gas-X tablets, Probiaotics and lactaid tablets